MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID CPS ELITE 100 PL TRANS®

BIOMÉRIEUX, SA CHROMID CPS ELITE 100 PL TRANS®
Catalog Number 416172
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Intended use this medium is an isolation, enumeration, and identification medium for urine specimens.This medium enables: the microbial enumeration of the specimen by means of standardized inoculation methods.The direct identification of escherichia coli.The presumptive identification of the following bacterial species or genera: enterococcus.Klebsiella, enterobacter, serratia, citrobacter (kesc); proteus, morganella, providencia (pmp).Description of the issue: a customer in france notified biomérieux of having obtained a false negative result due to a non-characteristic coloration of the klebsiella pneumoniae with the chromid cps elite 100 pl trans - reference 416172 ( lot#1011514310).The customer stated that he had obtained a klebsiella pneumoniae strain with pink color.The customer indicates having performed a mass spectrometry which gave an identification of klebsiella pneumoniae.Note: chromid cps elite has been designed for the presumptive identification to group or genus level.Small turquoise or pale blue to green colonies: genus enterococcus.Blue to green colonies: kesc group (klebsiella, enterobacter, serratia and citrobacter) diffuse brown colonies or colonies with a brown halo: pmp.At the time of the assessment, there is no indication or report from the customer that this event led to or contributed to any death, serious injury, or serious deterioration in the state of health for the concerned patient.This event has been reviewed for vigilance reporting in accordance with 21 cfr 803, concerning medical device reporting.Per biomérieux internal standard operating procedures, false negative result due to no characteristic coloration in association with the media chromid cps elite 100 pl trans - reference 416172 is considered to be a potentially reportable event (pre).Without recovering the causative organism, no identification and susceptibility testing will be done and the disease diagnosis and therapy will be delayed.The patient¿s infection would continue to be treated with empiric therapy which could likely be unnecessarily broad or inappropriate in case of resistance.Patients are at risk of adverse drug reactions to unnecessary antibiotic therapy.They may also be subject to unnecessary diagnostic procedures.This review has determined that this event meets the criteria for reporting as a malfunction.Although this event does not allege that death or serious injury actually occurred, it has been determined that there is potential for serious injury should the situation recur while testing a patient isolate.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
Context :a customer in france notified biomérieux of having obtained a false negative result due to a non characteristic coloration of the klebsiella pneumoniae with the chromid cps elite 20 plt trans -reference 418284 ( lot#1011514310) investigation results **production record review** there are no non-conformities nor deviations linked to manufacturing and/or any type of observation that could explain the issue.Before releasing the product, technical laboratory quality controls were performed on samples that were manufactured at different manufacturing times.The samples were tested for the product's appearance, ph, microbiology state and microbiological activity.All the controls performed complied with specifications.The laboratory technical quality controls complied with specifications for microbiological activity for all the quality control strains tested.At that time, no performance issue (sensibility and/or specificity) has been observed with the medium.Analysis of the retained samples : the retained samples from the impacted lot#1011514310 have been tested for six quality control strains mentioned on the certificate of analysis and one additional quality control strain with - gur negative: escherichia coli atcc® 25922: good growth and burgundy color, escherichia coli 9909604 ( - gur negative): good growth and burgundy color, proteus mirabilis atcc® 12453: good growth and beige colonies with brown halo, enterococcus faecalis atcc® 29212: good growth and turquoise color, streptococcus agalactiae atcc® 12386: good growth with blue-violet color, staphylococcus aureus atcc® 25923: good growth with colorless color, klebsiella pneumoniae atcc® 13883: good growth.Blue-green colonies.The analysis did not indicate any product issue on batch#1011514310.Analysis of the returned patient strain customer returned two patient strains, identified as klebsiella pneumoniae with vitek® ms mass spectrometer, which gave pink colonies or grey-pink colonies instead of blue to green colonies on chromid® cps® elite agar (cpse) reference 416172, lot#1011514310.The lot#1011514310 of cps® elite agar plates has been tested in parallel with a reference lot 1011680220 (expiry date: 29 march 2026) for each patient's strain (pink and grey-pink colonies).The results obtained were pink and grey-pink colonies for the three tested lots after 18-24 hours of incubation at 33-37°c.For the pink colonies: identification: klebsiella pneumoniae spp.Pneumoniae was identified with a 99% probability by vitek® 2 system.Enzymatic activities: the strain did not express -glucosidase ( glu) activity (a typical enzymatic pathway for the kesc group) and did not express -glucuronidase ( gur) activity.However, the strain did express -galactosidase ( gal) activity, meaning its enzymatic profile is not the usual one.For colonies grey pink: identification: pseudomonas luteola was identified with an 88% probability by vitek® 2 system.Enzymatic activities: the strain did not express -glucosidase ( glu) activity (a typical enzymatic pathway for the kesc group) and did not express -glucuronidase ( gur) activity.However, the strain did express -galactosidase ( gal) activity, meaning its enzymatic profile is not the usual one.A discrepancy by comparing with our biochemical identification by vitek® 2 and your vitek® ms identification (p.Luteola against of k.Pneumoniae spp pneumoniae) has been detected.However, this discordance of identification could be explained by the lack of expression of -glucosidase by the pseudomonas spp, usually expressed by this germ.The enzymatic profiles of both clinical strains are not the usual one, showing an atypical enzymatic pathway expressing ¿-gal activity; that enzymatic profile explains why the typical blue to green color expected for the strain is not developed.Conclusion: the issue reported by the customer has been reproduced in house.The analysis of the strain provided by the customer indicates that the enzymatic profiles of both clinical strains are not the usual ones for klebsiella pneumoniae.Indeed, the organisms show an atypical enzymatic pathway expressing -gal activity.This enzymatic profile explains why the typical blue to green color expected for the strain is not developed.This confirmed that the root cause is strain-related.A method limitation is mentioned in the instruction for use of the product to cover this potential event: ¿certain species may produce colonies of the same characteristic color as e.Coli.¿.

Brand Name
CHROMID CPS ELITE 100 PL TRANS®
Common Device Name
CHROMID CPS ELITE 100 PL TRANS®
Manufacturer (Section D)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP  28760
Manufacturer (Section G)
BIOMÉRIEUX, SA
6, c de isaac newton
tres cantos
madrid 28760
SP   28760
Manufacturer Contact
pauline prévitali
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key23605684
Report Number3009307598-2025-00002
Device Sequence Number9203728
Product Code JXA
UDI-Device Identifier03573026468828
UDI-Public03573026468828
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2025
Device Catalogue Number416172
Device Lot Number1011514310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown